Hail, Henry
- When
- July 22, 3:20 PM CST
- Where
- Henry County, 5 mi E of Clinton
- Measured
- 0.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 38.383, -93.667
1 hail, 1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before the first event at Jul 22, 2:42 PM CST, 38 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 342 PM CDT MON JUL 22 2002 NOT MANY CHANGES FROM THIS MORNINGS THINKING. COLD FRONT IS ON SCHEDULE...AND CURRENTLY EXTENDS ACROSS SOUTHEAST IOWA...CENTRAL MISSOURI TO SOUTH CENTRAL KANSAS. TEMPERATURES CLIMBING INTO THE LOWER 90S AND DEW POINTS IN THE LOWER 70S ACROSS EAST CENTRAL KANSAS...CENTRAL AND NORTHEAST MISSOURI HAVE PROMPTED SCATTERED THUNDERSTORM DEVELOPMENT AHEAD OF THE FRONT. THIS LOOKS TO BE THE BEST LOCATION FOR PULSE SEVERE TYPE THUNDERSTORMS. THE BEST CHANCE FOR SEVERE IS ACROSS OUR EXTREME SOUTHERN COUNTIES...SOUTHEAST OF THE KANSAS CITY METRO AREA WHERE DEW POINTS ARE HIGHEST. BEST CONVERGENCE ALONG THE FRONT SHOULD BE EAST OF THE AREA. FLOW IS QUITE WEAK SO STORM MOTION WILL BE ON THE SLOW SIDE...THEREFORE HEAVY RAIN IS POSSIBLE WITH ANY OF THE STORMS. THE FRONT WILL CONTINUE TO PUSH SOUTHEAST OF THE FORECAST AREA TONIGHT...TAKING THE CHANCE OF RAIN WITH IT. TEMPERATURES WILL BE COOLER THROUGH THE NEXT FEW DAYS. HEAT INDICES ACROSS CENTRAL MISSOURI AREA HAVE ALREADY BEGUN TO DROP...SO WILL CANCEL THE HEAT ADVISORY. OTHERWISE HAVE INTRODUCED POPS SUNDAY NIGHT INTO MONDAY FOR THE NORTHERN COUNTIES. ANOTHER SYSTEM PROGGED TO MOVE ACROSS THE NORTHERN PLAINS...DRAGGING A COLD FRONT INTO THE REGION. NRR 430 AM... MAIN CONCERNS ARE TEMPERATURES AND PRECIPITATION FOR TODAY. UPPER AIR ANALYSIS SHOWS POSITIVE TILT TROUGH/SHEAR AXIS IN WESTERLIES FROM MN THROUGH NE AT 00Z WITH WEAK HEIGHT FALLS ACROSS NORTHERN MO. THIS IN CONJUNCTION WITH STRONGER HEIGHT FALLS TO THE NORTH IS HELPING TO PUSH A COLD FRONT SOUTHEAST INTO THE REGION. PRECIPITATION HAS BEEN OCCURRING ALONG AND NORTH OF THE FRONT. COOL FRONT HAS PROGRESSED TO ACROSS THE NORTHWEST TIP OF MISSOURI THIS MORNING. EARLIER OUTFLOW BOUNDARIES FROM CONVECTION IS ALSO HELPING THE FRONT TO PROPAGATE SOUTHEAST. SCATTERED THUNDERSHOWERS HAVE BROKEN OUT ACROSS NORTH CENTRAL MO LAST COUPLE HOURS AND IS FITTING THE 3 HOUR QPF FROM OUR LOCAL WORKSTATION ETA MODEL (WSETA) QUITE WELL. ETA AND AVN MODELS ARE HINTING AT CONTINUED MOVEMENT OF FRONT ACROSS THE AREA TODAY. ETA AND WSETA ARE INDICATING A WEAKENING OF SHOWER ACTIVITY DURING THE MORNING HOURS. THEN REDEVELOPING IT ALONG THE FRONT AROUND MID-DAY. I AM LEANING TOWARD THIS SOLUTION WITH LIKELY POPS SOUTHERN 2/3S OF CWA. TEMPERATURES WILL ALSO BE TOUGH. WILL CONTINUE HEAT ADVISORY FOR TODAY SOUTH OF A PAOLA TO BOONVILLE LINE AS COMPRESSIONAL HEATING AND POOLING OF DEWPOINTS...WITH ENOUGH SUN TO GET THE TEMPERATURES INTO THE MIDDLE 90S...WILL MAKE IT QUITE HOT AGAIN. TIMING OF FRONT...REDEVELOPMENT OF PRECIPITATION AND AMOUNT OF CLOUDINESS WILL PLAY HAVOC WITH HIGHS AND PLAY A ROLE IN THE NEED FOR THE HEAT ADVISORY. THUNDERSTORM DEVELOPMENT THIS AFTERNOON IS NOT EXPECTED TO BE SEVERE AS INSTABILITY WILL BE MARGINAL AND SHEAR IS WEAK. AFTER TODAY...AREA COOLS SLIGHTLY WITH LOWER DEWPOINTS. NEXT CHANCE FOR PRECIPITATION WILL BE LATE IN THE WEEK. LOG WAVE RIDGE BUILDS OVER THE INTERMOUNTAIN REGION WITH EAST COAST TROUGH. RESULT IS A PERIOD OF NORTHWEST FLOW WHICH WILL ALLOW TRANSITORY SYSTEMS TO MOVE ACROSS THE STATE. BROWNING .EAX... KS...NONE. MO...NONE.
KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-231100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1257 PM CDT MON JUL 22 2002 * HAZARDS EXPECTED - A HEAT ADVISORY REMAINS IN EFFECT THROUGH THIS AFTERNOON SOUTH OF A PAOLA KANSAS TO BOONVILLE MISSOURI LINE. TEMPERATURES IN THE MIDDLE 90S AND HIGH HUMIDITIES WILL PRODUCE HEAT INDICES AROUND 105 DURING THE AFTERNOON HOURS. THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EVENING ACROSS THE AREA. ALTHOUGH MOST OF THESE STORMS ARE EXPECTED TO REMAIN BELOW SEVERE LIMITS...AN ISOLATED STORM MAY BRIEFLY BECOME SEVERE. * SPOTTER ACTIVATION - NOT ANTICIPATED. DISCUSSION: A COLD FRONT ALONG A KIRKSVILLE TO KANSAS CITY LINE WILL CONTINUE TO SLOWLY MOVE SOUTH THIS AFTERNOON. AHEAD OF THIS FRONT TEMPERATURES ARE EXPECTED TO REACH WELL INTO THE 90S...AND COMBINED WITH HIGH HUMIDITY WILL ALLOW HEAT INDICES TO REACH ABOVE 105 DEGREES SOUTH OF A PAOLA KANSAS TO BOONVILLE MISSOURI LINE. THE COMBINATION OF HEAT AND HUMIDITY WILL ALSO ALLOW FOR THE ATMOSPHERE TO BECOME INCREASINGLY UNSTABLE THIS AFTERNOON. AS THIS COLD FRONT ENCOUNTERS THE UNSTABLE AIRMASS...THUNDERSTORMS ARE EXPECTED TO DEVELOP AND SPREAD ACROSS THE AREA LATE THIS AFTERNOON AND THIS EVENING. WIND SHEAR WILL REMAIN WEAK...INHIBITING STORM ORGANIZATION...AND WARM TEMPERATURES ALOFT WILL LIMIT POTENTIAL FOR LARGE HAIL...ALTHOUGH AN ISOLATED STORM MAY BE CAPABLE OF BRIEFLY PRODUCING SEVERE HAIL AND POSSIBLY A WET MICROBURST. THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...IS AVAILABLE ON THE WEB AT HTTP://WWW.CRH.NOAA.GOV/EAX OR AT HTTP://WEATHER.GOV. SEAMAN
The Pleasant Hill radar (KEAX), 70 km away, was scanning. The volume nearest the first event began at 21:19 UTC.
1 hail, 1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2002Every state in 2002This day in weather historyWarnings in Missouri, July 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5306660, 5306661.